MAUDE Adverse Event Report: NUVASIVE SPECIALIZED ORTHOPEDICS, INC. PRECICE BONE TRANSPORT SYSTEM; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES

NUVASIVE SPECIALIZED ORTHOPEDICS, INC. PRECICE BONE TRANSPORT SYSTEM; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Model Number BT115-10SJ360-7
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code Unspecified Infection (1930)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
No product has been returned for evaluation.Radiographs provided confirmed the alleged event.No root cause can be confirmed at this time.
 
Event or Problem Description
Information was received that a removal surgery was completed in (b)(6) of 2019.As per reporter, the patient developed an infection (non-implant related) and the surgeon needed to remove the nail and put on external fixation.A few days later, for follow up of the external fixation pins, it was observed on x-rays that the bone transport nail had disassociated during the removal process and some of the components were left behind in the patient.
 
Additional Manufacturer Narrative
The nail was received for visual and functional testing.Visual inspection revealed scratches on the housing tube and a gap between the end cap and housing tube.The nail was functionally tested and was able to retract and distract.Force testing could not be performed due to the gap between the end cap and housing tube.An internal investigation revealed that the retention of the distal plug component into the housing tube was not sufficient to withstand the impaction forces placed on the implant during implant removal.In order to mitigate this failure mode, nuvasive specialized orthhpedics (nso) developed a single-use instrument to be used during removal surgery.The single-use instrument is utilized after removal of the distal locking screws by placing a plug into the distal hole in order to retain the distal plug component of the implant.

Brand Name
PRECICE BONE TRANSPORT SYSTEM
Common Device Name
ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Manufacturer (Section D)
NUVASIVE SPECIALIZED ORTHOPEDICS, INC.
101 enterprise
suite 100
aliso viejo CA 92656
MDR Report Key9298653
Report Number3006179046-2019-00173
Device Sequence Number16295323
Product Code HSB
UDI-Device Identifier00887517979063
UDI-Public887517979063
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K182170
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/09/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/28/2021
Device Model NumberBT115-10SJ360-7
Device Catalogue NumberBT115-10SJ360-7
Device Lot Number9030706AAA
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 10/08/2019
Supplement Date Received by Manufacturer04/10/2020
Initial Report FDA Received Date11/08/2019
Supplement Report FDA Received Date07/09/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;